Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Dermatol. 2003 Mar;139(3):337-9.

Flagellate hyperpigmentation following intralesional bleomycin treatment of verruca plantaris.

Author information

1
Department of Dermatology, Naval Medical Center San Diego, San Diego, CA, USA.

Abstract

BACKGROUND:

Flagellate hyperpigmentation is a well-documented complication of systemic bleomycin sulfate therapy when using doses of 100 U or more as an antineoplastic agent. Two cases occurred after using systemic doses from 15 to 30 U injected intravenously or intrapleurally; however, it has not been described as a complication following intralesional treatment of verruca plantaris.

OBSERVATIONS:

We report a case of flagellate hyperpigmentation after intralesional injection of 14 U of bleomycin for verrucae plantaris and review the literature associated with this cutaneous complication.

CONCLUSIONS:

Flagellate hyperpigmentation from extremely low doses of intralesional bleomycin is a previously undescribed complication. Although the mechanisms of reaction are not clearly understood, the clinician should be mindful of this uncommon complication.

PMID:
12622626
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center